I have a balancing problem. I have low blood pressure in change of posture. I am on Midodrine. During a neurological examination, I was asked to tap my toes. Every time when I did that my heel involuntarily tapped several times. What is the reason? I am being examined for possible MSA.
Welcome to icliniq.com.
I have thoroughly gone through your case and can well understand your genuine health concerns.
I feel really sorry for the balance problems you have. I pray for the best of your health ahead.
Yes, you have many symptoms that point my finger too towards the diagnosis of MSA (multiple system atrophy) although definitive studies are needed. Your age, balance and gait issues and postural hypotension all that concludes initially towards MSA. Your physician was actually examining the signs of cerebellar dysfunction and myoclonus (muscle twitching. Let me explain you the pathological meanings of MSA to understand more about your neurologist's intentions and your heel's presentation in doctor's office.
MSA is a disease of old age. There is degeneration of neurons in brain that cause problem in relaying information passing to and from the brain and all those electrical circuits in brain's certain areas. Naming the areas of brain affected will be irrelevant here. But, it is worth mentioning that it is related to body's balance and gait controlling areas; areas that cause to keep our blood pressure normal in limits when we stand up and lie on the bed.
The way your doctor tested you, he was finding the involuntary muscle contractions (specifically a group of muscles). This is then called MSA-C where C means cerebellar predominant. It is to differentiate diagnosis from MSA-P where P stands for Parkinsonism predominant type.
You are taking Midodrine that is used to control postural hypotension. It means you have postural hypotension too, and this is also a feature of MSA.
I need to ask some questions to assist you and prepare you more regarding knowledge about your disease, so that you may not be blank when you visit your doctor next time. You can discuss some important things with him. Please spare some time to give me details about:
1. Do you have ever felt tapping in head, palpitation or racing heart when you lie in your bed?
2. Do you have diabetes? Are you on any medications?
3. Have you felt dizzy and lightheaded ever after taking a meal?
4. Have you ever felt tremors in hands, muscle rigidity and any change in your handwriting?
5. Do you have sleep apnea diagnosed ever? Or I may ask do you get up from deep sleep due to lack of respiration and shortness of breath?
6. Do you have observed hoarseness of voice along with these gait problems?
Query: Dear Doctor, I am a 24 year old female, was prescribed with Celexa 20mg once daily and Buspar 5mg twice daily for severe anxiety/panic attacks. Both of these medicines are SSRIs though, and I read about it online that everyone/every source says never to take them at the same time due to risk of ... Read Full >>
Answer: Hi, Welcome to icliniq.com. You are not on too high a dose of celexa or buspar. However serotonin syndrome is not always dose dependant. I feel just the chills and sedation are too general to be indicative of serotonin syndrome. You should have some level of muscle rigidity, high fever, muscular ... Read Full
Ask your health query to a doctor online?Ask an Internal Medicine Physician Now